MAUDE Adverse Event Report: ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER; MEC

ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER; MEC
Model Number 33302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheters were painful to remove from the patient and should come with instructions to trim the area.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿too high viscosity¿ with a potential root cause of ¿viscometer failure or mechanical failure¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MEC
MDR Report Key10018249
Report Number1018233-2020-02971
Device Sequence Number11614405
Product Code NNX
UDI-Device Identifier00801741070754
UDI-Public(01)00801741070754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number33302
Device Catalogue Number33302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1